Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 3
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Masucci, Antonia Maria and Silva, Alonso 2013. 52nd IEEE Conference on Decision and Control. p. 3273.

    Dalfó, C. van Dam, E.R. and Fiol, M.A. 2011. On perturbations of almost distance-regular graphs. Linear Algebra and its Applications, Vol. 435, Issue. 10, p. 2626.

    Rowlinson, Peter 1996. The characteristic polynomials of modified graphs. Discrete Applied Mathematics, Vol. 67, Issue. 1-3, p. 209.

  • Combinatorics, Probability and Computing, Volume 1, Issue 1
  • March 1992, pp. 13-25

Walk Generating Functions, Christoffel-Darboux Identities and the Adjacency Matrix of a Graph

  • C. D. Godsil (a1)
  • DOI:
  • Published online: 01 September 2008

In this work we show that that many of the basic results concerning the theory of the characteristic polynomial of a graph can be derived as easy consequences of a determinantal identity due to Jacobi. As well as improving known results, we are also able to derive a number of new ones. A combinatorial interpretation of the Christoffel-Darboux identity from the theory of orthogonal polynomials is also presented. Finally, we extend some work of Tutte on the reconstructibility of graphs with irreducible characteristic polynomials.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[2] C. A. Coulson and H. C. Longuet-Higgins . The electronic structure of conjugated systems I. General theory. Proc. Roy. Soc. London A191 (1947), 3960.

[4] C. D. Godsil and B. D. McKay . Spectral conditions for the reconstructibility of a graph. J. Combinatorial Theory B, 30 (1981), 285289.

[8] A. J. Schwenk . Computing the characteristic polynomial of a graph. In Graphs and Combinatorics. Lecture Notes in Mathematics 406, (Springer Verlag, Berlin) 1974, pp. 153162.

[13] Hong Yuan . An eigenvector condition for reconstructibility. J. Combinatorial Theory, Series B, 32 (1982), 353354.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Combinatorics, Probability and Computing
  • ISSN: 0963-5483
  • EISSN: 1469-2163
  • URL: /core/journals/combinatorics-probability-and-computing
Please enter your name
Please enter a valid email address
Who would you like to send this to? *